Jump to content

Birth Control and Steroids


Damaged1
 Share

Recommended Posts

Check this out:

We looked up prednisone, and it doesn't affect hormonal birth control. However, and a very big however, being on hormonal contraceptives can increase the effectiveness of prednisone. You need to talk to you physician and your pharmacist and tell them you are on hormonal birth control. They may want to lessen your dose of the prednisone, to decrease adverse effects and potential hazards. Anytime you are prescribed any medication, you need to tell both your doctor and your pharmacist what other medications you are on, including birth control. There are a lot of medications that prevent birth control from working, causing many women to become pregnant, and in this case there are medications that can interact in potentially dangerous ways. If you have already gotten this prescription, you need to call your pharmacist and doctor right away to make sure you should still take it.

 

link removed

 

Hugs, Rose

Link to comment
Share on other sites

Something else to look out for with Prednisone (I had to take it for an allergic reaction once, too)...if you're going to be on it for anything more than a week, you'll want to watch your food intake.

 

Prednisone will send your appetite through the roof. Seriously, you will eat way more than you usually do and still feel hungry. Neither the doc or pharmacist warned me about it...after a couple days on it, I was thinking I was having some sort of weird relapse on binge-eating behaviors, so I was wracking my brains trying to figure out what was bothering me so much to trigger the ED behaviors.

 

Turns out nothing was bothering me...it was just a side effect of the medication. Things went back to normal after I was done taking the Prednisone.

Link to comment
Share on other sites

i just saw an article yesterday on link removed that 700,000 americans a year go to the hospital for drug interactions.

 

Wow!!! That's quite a lot ~ great point Annie. It's so important to check your prescribed meds and over the counter meds with your doctor and pharmacist. I was shocked when I saw you cannot take certain cold medicines with blood pressure medicines, but it makes sense, because you need to control blood pressure, but it seems most people wouldn't even think about it, and it's very important to check.

Link to comment
Share on other sites

yeah, I was binge eating on prednisone also (10 day dose). yikes. I just couldn't get food in my mouth fast enough. My doctor told me a story of how she had a patient on prednisone who brought in food into her office and kept eating the entire time and barely had time in between bites to answer the doctor's questions.

Link to comment
Share on other sites

My doctor told me a story of how she had a patient on prednisone who brought in food into her office and kept eating the entire time and barely had time in between bites to answer the doctor's questions.

 

Well, I wasn't quite that bad, but I could see where that'd be entirely possible. The tip off for me was going to out to dinner at Outback steakhouse, scarfing down an entire meal (I usually eat about 1/2 of the entree), extra bread and looking for more food after that. I was like, "whoa...that ain't right...."

 

It really is amazing to experience...and it does give one pause to consider how such a small amount of a chemical can mess with your body.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...